It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • Temazapam



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-30-2003, 04:10 PM   #1
    NanG
    Junior Member
     
    NanG's Avatar
     
    Join Date: Jun 2003
    Posts: 17
    NanG HB User
    Temazapam

    I'm wondering if someone here can help me. My doctor is poo pooing me as being anxious and asked that I "trust" him on this. However, I think I have legitimate reasons to be concerned and would like to know:

    I was taking 300-400 mg Neurontin nightly for epilpsy-like brain activity (w/o having epilpsy), which may have been contributing to my migraines, for about three years. After switching doctors, I was taken off the Neurontin and prescribed Temazapam 30 mg nightly for sleep.

    It's been three months since starting the Temazapam and I'm very concerned about addiction/withdrawal. I've also lost about 20 pounds and wonder if it's from stopping the Neurontin (of which I did gain some weight) or if it could be from the Temazapam? Is it a "given" that I will be addicted to Tempazapam? Is 12 weeks too long to be on nightly doses of 30 mg? My doc has given me four refills, so it doesn't seem like something he'll have me stop anytime soon. I'm very concerned. Thanks for your assistance.

    Last edited by NanG; 12-30-2003 at 04:11 PM.

     
    Sponsors Lightbulb
       
    Old 12-30-2003, 04:29 PM   #2
    willow123
    Senior Member
     
    willow123's Avatar
     
    Join Date: Aug 2003
    Location: nj
    Posts: 235
    willow123 HB User
    Re: Temazapam

    stopping the neurotonin caused the weight gain you may become physically addicted to the sleeping meds and it will cause rebound insomnia, which i had after discontinuing halcion after 1yrs it took me approx 6 months to start normal sleep patterns, and my tolerance to the medication and my addiction prone mentality caused me to take more and more.. try switching your sleeps meds so you are not tolerant to one maybe a non narcotic like ambien or sonata might help

     
    Old 12-31-2003, 01:00 AM   #3
    Lee Jones
    Newbie
     
    Lee Jones's Avatar
     
    Join Date: Dec 2003
    Posts: 1
    Lee Jones HB User
    Re: Temazapam

    Quote:
    Originally Posted by NanG
    I'm wondering if someone here can help me. My doctor is poo pooing me as being anxious and asked that I "trust" him on this. However, I think I have legitimate reasons to be concerned and would like to know:

    I was taking 300-400 mg Neurontin nightly for epilpsy-like brain activity (w/o having epilpsy), which may have been contributing to my migraines, for about three years. After switching doctors, I was taken off the Neurontin and prescribed Temazapam 30 mg nightly for sleep.

    It's been three months since starting the Temazapam and I'm very concerned about addiction/withdrawal. I've also lost about 20 pounds and wonder if it's from stopping the Neurontin (of which I did gain some weight) or if it could be from the Temazapam? Is it a "given" that I will be addicted to Tempazapam? Is 12 weeks too long to be on nightly doses of 30 mg? My doc has given me four refills, so it doesn't seem like something he'll have me stop anytime soon. I'm very concerned. Thanks for your assistance.
    Hi NanG. After 12 weeks use I am afraid that you will be addicted to temazepam.

    Some people lose weight and yet some people gain weight when they are taking benzodiazepines ( temazepam ).

    Last edited by AddictionMod; 12-31-2003 at 06:03 AM. Reason: Do not post websites that have not been pre-approved or attempt to make personal contact off this board. Please review the board guidelines.

     
    Old 12-31-2003, 09:22 AM   #4
    Bodymechanic
    Inactive
     
    Join Date: Nov 2003
    Posts: 66
    Bodymechanic HB User
    Re: Temazapam

    Addictions are strange and unpredictable. I take tempazepam and have for a long time. I don't get addicted to it, no any other type of benzo. I don't get addicted to alcohol, barbituates or any other drug either. But you give me an opium drug and I'll have a habit within days.

    It is an undisputable fact that the vast majority of people using addicting medications do not get addicted to them. We are the unlucky exception. I am saying all of this just because there is really no way to know if you will become addicted to any certain medication. A good rule of thumb; If you enjoy the effects of a medication and are tempted to take more, it is likely that you are prone to becoming addicted to it.

     
    Old 01-07-2004, 10:34 AM   #5
    NanG
    Junior Member
     
    NanG's Avatar
     
    Join Date: Jun 2003
    Posts: 17
    NanG HB User
    Thumbs up Re: Temazapam

    Wow, thanks for the great replies. I appreciate it very much. Yinksy, I found your comment about the tolerance and anxiety very interesting. This is exactly how I feel. The temazapam doesn't work as well with keeping me asleep, however, I am more anxious than ever during the day.

    I've tried to taper myself, by dumping out half the capsule. Real scientific, huh? Anyway, I ended up awake most of the night and regretted not taking the full strength. I've scheduled an appointment with my doctor for tomorrow and will ask about tapering off. It should be interesting.

    Thanks everyone.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Effexor XR JennaBK25 Depression 11 03-11-2008 09:04 AM
    Meds and weight gain TacEMT Depression 6 01-26-2008 03:45 PM
    Temazapam syradmb Anxiety 3 06-06-2007 03:06 PM
    Will 30 mg. Temazapam help KEEP me asleep vs. 15 mg? deenie Anxiety 7 11-04-2006 03:23 PM
    Temazapam newwie Wooshy Panic Disorders 2 09-11-2004 06:54 AM
    I'm addicted to sleeping pills and don't know how to get off? CrystalBlue Depression 5 01-19-2004 05:50 AM
    Hair loss? Tamazapam? Pam Hair Loss / Alopecia 2 11-24-2001 10:55 AM
    Frustrated with insomnia Pam Sleep Disorders 6 08-03-2001 11:59 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:41 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!